MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROBNP II; NATRIURETIC PEPTIDE TEST

ROCHE DIAGNOSTICS ELECSYS PROBNP II; NATRIURETIC PEPTIDE TEST
Catalog Number 09315284190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The probnp ii reagent expiration date was not provided.The cobas e801 analytical unit serial number was (b)(6).The sample was requested for investigation on 14-feb-2025.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about questionable results for 1 patient sample not matching the patient's clinical diagnosis when tested with elecsys probnp g2 (probnp ii) assay on a cobas e801 analytical unit.The customer initially tested the sample on a vitros system and the result was below detectability.The customer tested the sample on an e801 and the result was also below detectability.The customer then diluted the sample and tested it again and the result was the same as the previous one.The customer sent the sample to another laboratory for re-testing and the bnp result was about 300 pg/ml.On 05-mar-2025, the sample was provided for investigation where it was tested on a 2nd e801 analyzer resulting in a probnp ii value of 5.00 pg/ml and accompanied by a data flag.The customer suspected a genetic mutation.
 
Additional Manufacturer Narrative
The sample was received for investigation on 27-mar-2025.The sample was tested with 2 elecsys probnp ii lot kits with additional detection antibodies for the mutations on a cobas e801 immunoassay analyzer.The investigation results detected the mutation in the sample, leading to false-negative test results for elecsys probnp ii.The customer¿s result was confirmed.This type of point mutation is extremely rare.The investigation did not identify a product problem.The cause of the event was due to the sample containing an interfering factor.

Brand Name
ELECSYS PROBNP II
Common Device Name
NATRIURETIC PEPTIDE TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21559941
Report Number1823260-2025-00681
Device Sequence Number17237050
Product Code NBC
UDI-Device Identifier07613336191521
UDI-Public07613336191521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09315284190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown